MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980A1ENNISB
Medical Device Problem Codes Improper Flow or Infusion (2954); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section e reported by distributor to (b)(4) issue identified during product analysis.H3: device evaluation summary: medtronic conducted an investigation based on all information received.It was reported that this pb980 ventilator failed the extended self test (est) circuit pressure test.The device was available for evaluation.The service personnel (sp) inspected the ventilator and confirmed the reported issue.Based on est failure codes, sp replaced the exhalation valve assembly(eva).The unit passed all tests and calibrations as per manufacturer specifications at the time of service.One eva was returned to medtronic for failure investigation.A visual inspection of the returned eva found the pressure tap connector was missing from the eva.The eva was attached to test ventilator without the pressure tap and found the unit failed pressure sensor cross check at calibration.A pressure tap connector was taken from another test ventilator and used for analysis.The unit then failed circuit pressure test portion of est.After a thorough investigation, a faulty autozero solenoid (so1) on the exhalation sensor printed circuit board assembly (pcba) of the eva was identified.Analysis determined the exhalation sensor printed circuit board assembly (pcba) of the returned eva was prior to the implementation of a change to address autozero solenoid (so1) failures.Investigation determined if so1 were to fail while in use on a patient, the ventilator response would be to enter backup ventilation (buv).The cause of the reported event was isolated to a faulty autozero solenoid (so1) on exhalation sensor printed circuit board assembly (pcba) of the eva.There is an existing previous internal investigation regarding this issue.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that this 980 ventilator failed the extended self test (est) circuit pressure test.The ventilator was not in use on a patient at the time of the reported event.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20679240
Report Number8020893-2024-00390
Device Sequence Number7217617
Product Code CBK
UDI-Device Identifier10884521201897
UDI-Public10884521201897
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K193056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980A1ENNISB
Device Catalogue Number980A1ENNISB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2024
Initial Report FDA Received Date11/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown